Emily A. Hynds

Emily A. Hynds

Associate Dean, Associate Professor
Howard College of Arts and Sciences
Mathematics and Computer Science
Office: Brooks Hall 119
Email: eahynds@samford.edu
Phone: 205-726-2034

Dr. Emily Hynds began teaching mathematics at Samford University in August 2000. While at Samford she has enjoyed being able to teach students at all levels in a wide variety of topics within college mathematics. Her areas of interest lie in Combinatorics and specifically Graph Theory. Dr. Hynds is enthusiastic about the growing interest in undergraduate research and has worked on several projects with students over the years.

In addition to her mathematical interests, Dr. Hynds is very involved in the college ministry at her church and with her recent entry into the world of running. She is an avid college sports fan and can often be found at Samford Bulldog sporting events.

She and her husband Keith have two children, Hannah and Joshua.

Degrees and Certifications

  • B.S., Furman University
  • M.S., Emory University
  • Ph.D., Emory University

Publications

  • "A Note on Cycles in 2-Factors of Line Graphs", co-authored with Ronald Gould, Bulletin of the Institute of Combinatorics and its Applications, Volume 26, 1999, pp. 46-48.
  • "2-Factors and Forbidden Subgraphs", co-authored with Ronald Gould, Congressus Numerantium, Volume 149, 2001, pp. 201-209.
  • "Perfect Matchings: Enumeration and Properties of Extendability", co-authored with Mary Beth Cole, Alabama Journal of Mathematics, Volume 29, 2005, pp. 17-27
  • "A Note on 2-Factors in Line Graphs", co-authored with Ronald Gould, Bulletin of the Institute of Combinatorics and its Applications, Volume 47, 2006, pp. 58-62.

Research

  • My general areas of interest are Graph Theory and Combinatorics, especially extremal type problems. (Forbidden subgraphs, Perfect Matchings, 2-Factors)

Involvement

  • Alabama Association of College Teachers of Mathematics
  • Mathematical Association of America
  • Phi Beta Kappa